Alert archive / Mississippi / Red Flag Warnings in 2010

Red Flag Warning 2, NWS Jackson, MS

October 1, 201047 counties in Mississippi; 9 parishes in Louisiana; Ashley County, Chicot County, Arkansas

NWS Jackson, MS issued this red flag warning at Oct 1, 2010, 3:21 AM CDT for 47 counties in Mississippi; 9 parishes in Louisiana; Ashley County, Chicot County, Arkansas. It was in force for 16 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Oct 1, 2010, 3:21 AM CDT (08:21 UTC)
Expired
Oct 1, 2010, 7:00 PM CDT
In force
16 hr
Issued by
NWS Jackson, MS
All 58 counties

Ashley County, AR, Chicot County, AR, Catahoula Parish, LA, Concordia Parish, LA, East Carroll Parish, LA, Franklin Parish, LA, Madison Parish, LA, Morehouse Parish, LA, Richland Parish, LA, Tensas Parish, LA, West Carroll Parish, LA, Adams County, MS, Attala County, MS, Bolivar County, MS, Carroll County, MS, Choctaw County, MS, Claiborne County, MS, Clarke County, MS, Clay County, MS, Copiah County, MS, Covington County, MS, Forrest County, MS, Franklin County, MS, Grenada County, MS, Hinds County, MS, Holmes County, MS, Humphreys County, MS, Issaquena County, MS, Jasper County, MS, Jefferson County, MS, Jefferson Davis County, MS, Jones County, MS, Kemper County, MS, Lamar County, MS, Lauderdale County, MS, Lawrence County, MS, Leake County, MS, Leflore County, MS, Lincoln County, MS, Lowndes County, MS, Madison County, MS, Marion County, MS, Montgomery County, MS, Neshoba County, MS, Newton County, MS, Noxubee County, MS, Oktibbeha County, MS, Rankin County, MS, Scott County, MS, Sharkey County, MS, Simpson County, MS, Smith County, MS, Sunflower County, MS, Warren County, MS, Washington County, MS, Webster County, MS, Winston County, MS, Yazoo County, MS

The radar

The Jackson/Brandon,MS radar (KDGX), 32 km from the middle of the area, began a volume at 08:22 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Jackson, MS (KJAN), launched 00:00Z, 8.4 hours before the alert went out and 24 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Jackson, MS at 00:00Z on 2010-10-01Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Jackson, MS at 00:00Z on 2010-10-01The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -2 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2879 m above ground
0-6 km bulk shear
11 kt
0-1 km storm-relative helicity
-2 m²/s²
0-3 km storm-relative helicity
1 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

755 
WWUS84 KJAN 010821
RFWJAN

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE JACKSON MS
321 AM CDT FRI OCT 1 2010

...RED FLAG WARNING IN EFFECT UNTIL 7 PM THIS EVENING...
...FIRE WEATHER WATCH IN EFFECT FROM THIS EVENING THROUGH SATURDAY
EVENING...

ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025>066-072>074-
012200-
/O.UPG.KJAN.FW.A.0003.000000T0000Z-101003T0000Z/
/O.NEW.KJAN.FW.W.0002.101001T0821Z-101002T0000Z/
/O.NEW.KJAN.FW.A.0004.101002T0000Z-101003T0000Z/
ASHLEY-CHICOT-MOREHOUSE-WEST CARROLL-EAST CARROLL-RICHLAND-
MADISON LA-FRANKLIN LA-CATAHOULA-TENSAS-CONCORDIA-BOLIVAR-
SUNFLOWER-LEFLORE-GRENADA-CARROLL-MONTGOMERY-WEBSTER-CLAY-LOWNDES-
CHOCTAW-OKTIBBEHA-WASHINGTON-HUMPHREYS-HOLMES-ATTALA-WINSTON-
NOXUBEE-ISSAQUENA-SHARKEY-YAZOO-MADISON MS-LEAKE-NESHOBA-KEMPER-
WARREN-HINDS-RANKIN-SCOTT-NEWTON-LAUDERDALE-CLAIBORNE-COPIAH-
SIMPSON-SMITH-JASPER-CLARKE-JEFFERSON-ADAMS-FRANKLIN MS-LINCOLN-
LAWRENCE-JEFFERSON DAVIS-COVINGTON-JONES-MARION-LAMAR-FORREST-
321 AM CDT FRI OCT 1 2010

...RED FLAG WARNING IN EFFECT UNTIL 7 PM CDT THIS EVENING...
...FIRE WEATHER WATCH IN EFFECT FROM THIS EVENING THROUGH
SATURDAY EVENING...

THE NATIONAL WEATHER SERVICE IN JACKSON HAS ISSUED A RED FLAG
WARNING...WHICH IS IN EFFECT UNTIL 7 PM CDT THIS EVENING. 
ALSO...A FIRE WEATHER WATCH IS IN EFFECT FROM THIS EVENING
THROUGH SATURDAY EVENING.

DANGEROUS FIRE WEATHER CONDITIONS ARE EXPECTED ACROSS THE ARKLAMISS
REGION TODAY. RELATIVE HUMIDITY VALUES THIS AFTERNOON WILL RANGE
FROM 15 TO 25 PERCENT...WITH THE LOWEST VALUES ACROSS THE
MISSISSIPPI DELTA REGION. ADDITIONALLY...NORTHERLY WINDS OF 15 TO
20 MPH...WITH HIGHER GUSTS...ARE EXPECTED TODAY. THE COMBINATION OF
THE LOW RELATIVE HUMIDITY AND BREEZY WINDS WILL RESULT IN THE
POTENTIAL FOR EXPLOSIVE FIRE GROWTH TODAY...ESPECIALLY DURING THE
AFTERNOON HOURS. SIMILAR LOW RELATIVE HUMIDITY VALUES AND BREEZY
CONDITIONS COULD RESULT IN DANGEROUS FIRE WEATHER CONDITIONS ACROSS
THE ARKLAMISS REGION INTO THIS WEEKEND...ESPECIALLY DURING THE
AFTERNOON HOURS. THEREFORE...THE FIRE WEATHER WATCH COULD BE
EXTENDED...AND ADDITIONAL RED FLAG WARNINGS COULD BECOME REQUIRED.

THE FIRE DANGER ACROSS THE ARKLAMISS REGION HAS BEEN ENHANCED BY THE
LACK OF RAINFALL DURING THE LAST SEVERAL WEEKS. DUE TO THE VERY DRY
GROUND CONDITIONS ALREADY IN PLACE...AREA FIRE AGENCIES IN SOUTHEAST
ARKANSAS...NORTHEAST LOUISIANA...AND CENTRAL MISSISSIPPI HAVE
INDICATED AN INCREASE IN FIRE DANGER AND FIRE ACTIVITY...AND THEY
DISCOURAGE OUTDOOR BURNING. PORTIONS OF THE ARKLAMISS HAVE LOCAL
BURN BANS IN EFFECT...AND ADDITIONAL BANS ARE EXPECTED IN THE COMING
WEEKS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE EXPLOSIVE FIRE GROWTH POTENTIAL.

A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE
RED FLAG WARNINGS.

&&

$$

COHEN
3 follow-up statements
104 
WWUS84 KJAN 011147 AAA
RFWJAN

URGENT - FIRE WEATHER MESSAGE...UPDATED
NATIONAL WEATHER SERVICE JACKSON MS
647 AM CDT FRI OCT 1 2010

...RED FLAG WARNING IN EFFECT UNTIL 7 PM THIS EVENING...
...FIRE WEATHER WATCH IN EFFECT FROM 7 PM THIS EVENING UNTIL
SATURDAY AT 7 PM...

ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025>066-072>074-
012215-
/O.CON.KJAN.FW.W.0002.000000T0000Z-101002T0000Z/
/O.CON.KJAN.FW.A.0004.101002T0000Z-101003T0000Z/
ASHLEY-CHICOT-MOREHOUSE-WEST CARROLL-EAST CARROLL-RICHLAND-
MADISON LA-FRANKLIN LA-CATAHOULA-TENSAS-CONCORDIA-BOLIVAR-
SUNFLOWER-LEFLORE-GRENADA-CARROLL-MONTGOMERY-WEBSTER-CLAY-LOWNDES-
CHOCTAW-OKTIBBEHA-WASHINGTON-HUMPHREYS-HOLMES-ATTALA-WINSTON-
NOXUBEE-ISSAQUENA-SHARKEY-YAZOO-MADISON MS-LEAKE-NESHOBA-KEMPER-
WARREN-HINDS-RANKIN-SCOTT-NEWTON-LAUDERDALE-CLAIBORNE-COPIAH-
SIMPSON-SMITH-JASPER-CLARKE-JEFFERSON-ADAMS-FRANKLIN MS-LINCOLN-
LAWRENCE-JEFFERSON DAVIS-COVINGTON-JONES-MARION-LAMAR-FORREST-
647 AM CDT FRI OCT 1 2010

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 7 PM CDT THIS
EVENING...
...FIRE WEATHER WATCH REMAINS IN EFFECT FROM THIS EVENING THROUGH
SATURDAY EVENING...

A RED FLAG WARNING REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING.
A FIRE WEATHER WATCH REMAINS IN EFFECT FROM THIS EVENING THROUGH
SATURDAY EVENING. 

DANGEROUS FIRE WEATHER CONDITIONS ARE EXPECTED ACROSS THE
ARKLAMISS REGION TODAY. RELATIVE HUMIDITY VALUES THIS AFTERNOON
WILL RANGE FROM 15 TO 25 PERCENT...WITH THE LOWEST VALUES ACROSS
THE MISSISSIPPI DELTA REGION. ADDITIONALLY...NORTHERLY WINDS OF
15 TO 20 MPH...WITH HIGHER GUSTS...ARE EXPECTED TODAY. THE
COMBINATION OF THE LOW RELATIVE HUMIDITY AND BREEZY WINDS WILL
RESULT IN THE POTENTIAL FOR EXPLOSIVE FIRE GROWTH TODAY...
ESPECIALLY DURING THE AFTERNOON HOURS. SIMILAR LOW RELATIVE
HUMIDITY VALUES AND BREEZY CONDITIONS COULD RESULT IN DANGEROUS
FIRE WEATHER CONDITIONS ACROSS THE ARKLAMISS REGION INTO THIS
WEEKEND...ESPECIALLY DURING THE AFTERNOON HOURS. THEREFORE...THE
FIRE WEATHER WATCH COULD BE EXTENDED...AND ADDITIONAL RED FLAG
WARNINGS COULD BECOME REQUIRED.

THE FIRE DANGER ACROSS THE ARKLAMISS REGION HAS BEEN ENHANCED BY
THE LACK OF RAINFALL DURING THE LAST SEVERAL WEEKS. DUE TO THE
VERY DRY SOIL CONDITIONS ALREADY IN PLACE...AREA FIRE AGENCIES
IN SOUTHEAST ARKANSAS...NORTHEAST LOUISIANA...AND CENTRAL
MISSISSIPPI HAVE INDICATED AN INCREASE IN FIRE DANGER AND FIRE
ACTIVITY...AND THEY DISCOURAGE OUTDOOR BURNING. PORTIONS OF THE
ARKLAMISS HAVE LOCAL BURN BANS IN EFFECT...AND ADDITIONAL BANS
ARE EXPECTED IN THE COMING WEEKS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE EXPLOSIVE FIRE GROWTH POTENTIAL.

A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE
RED FLAG WARNINGS.

&&

$$

COHEN
652 
WWUS84 KJAN 012035
RFWJAN

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE JACKSON MS
335 PM CDT FRI OCT 1 2010

...RED FLAG WARNING IN EFFECT UNTIL 7 PM THIS EVENING... ...FIRE
WEATHER WATCH EXTENDED FROM 7 PM THIS EVENING UNTIL 7 PM SUNDAY...

ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025>066-072>074-
020445-
/O.EXT.KJAN.FW.A.0004.101002T0000Z-101004T0000Z/
/O.CON.KJAN.FW.W.0002.000000T0000Z-101002T0000Z/
ASHLEY-CHICOT-MOREHOUSE-WEST CARROLL-EAST CARROLL-RICHLAND-
MADISON LA-FRANKLIN LA-CATAHOULA-TENSAS-CONCORDIA-BOLIVAR-
SUNFLOWER-LEFLORE-GRENADA-CARROLL-MONTGOMERY-WEBSTER-CLAY-LOWNDES-
CHOCTAW-OKTIBBEHA-WASHINGTON-HUMPHREYS-HOLMES-ATTALA-WINSTON-
NOXUBEE-ISSAQUENA-SHARKEY-YAZOO-MADISON MS-LEAKE-NESHOBA-KEMPER-
WARREN-HINDS-RANKIN-SCOTT-NEWTON-LAUDERDALE-CLAIBORNE-COPIAH-
SIMPSON-SMITH-JASPER-CLARKE-JEFFERSON-ADAMS-FRANKLIN MS-LINCOLN-
LAWRENCE-JEFFERSON DAVIS-COVINGTON-JONES-MARION-LAMAR-FORREST-
335 PM CDT FRI OCT 1 2010

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 7 PM CDT THIS
EVENING...
...FIRE WEATHER WATCH NOW IN EFFECT FROM 7 PM CDT THIS EVENING
THROUGH SUNDAY EVENING...

THE FIRE WEATHER WATCH IS NOW IN EFFECT FROM 7 PM CDT THIS
EVENING THROUGH SUNDAY EVENING. A RED FLAG WARNING REMAINS IN
EFFECT UNTIL 7 PM CDT THIS EVENING. 

DANGEROUS FIRE WEATHER CONDITIONS DEVELOPED ACROSS THE ARKLAMISS
REGION TODAY. RELATIVE HUMIDITY VALUES THIS AFTERNOON RANGED FROM 15
TO 20 PERCENT...WITH THE LOWEST VALUES ALONG THE MISSISSIPPI RIVER 
REGION. ADDITIONALLY...GUSTY NORTHERLY WINDS OF 15 TO 30 MPH EXISTED
MUCH OF THE AFTERNOON. THE COMBINATION OF THE LOW RELATIVE HUMIDITY
AND BREEZY WINDS RESULTED IN VERY HIGH FIRE DANGER CONDITIONS. SIMILAR
LOW RELATIVE HUMIDITY VALUES AND BREEZY CONDITIONS COULD RESULT IN
DANGEROUS FIRE WEATHER CONDITIONS ACROSS THE ARKLAMISS REGION THROUGH
THIS WEEKEND...PRIMARILY DURING THE AFTERNOON HOURS. THEREFORE...THE
FIRE WEATHER WATCH HAS BEEN EXTENDED...AND ADDITIONAL RED FLAG WARNINGS
MAY BECOME REQUIRED.

THE FIRE DANGER ACROSS THE ARKLAMISS REGION HAS BEEN ENHANCED BY THE
LACK OF RAINFALL DURING THE PAST MONTH OR SO. DUE TO THE VERY DRY
SOIL CONDITIONS ALREADY IN PLACE...AREA FIRE AGENCIES IN SOUTHEAST
ARKANSAS...NORTHEAST LOUISIANA...AND CENTRAL MISSISSIPPI HAVE
INDICATED AN INCREASE IN FIRE DANGER AND FIRE ACTIVITY...AND THEY
DISCOURAGE OUTDOOR BURNING. AN EXPANDING PORTION OF THE ARKLAMISS
REGION NOW HAS LOCAL BURNING BANS IN EFFECT...AND MORE BANS ARE
EXPECTED IN THE COMING DAYS. ADDITIONAL RED FLAG WARNINGS MAY HAVE 
TO BE ISSUED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE EXPLOSIVE FIRE GROWTH POTENTIAL.

A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE
RED FLAG WARNINGS.

&&

$$

40
223 
WWUS84 KJAN 020025 AAA
RFWJAN

URGENT - FIRE WEATHER MESSAGE...UPDATED
NATIONAL WEATHER SERVICE JACKSON MS
725 PM CDT FRI OCT 1 2010

...FIRE WEATHER WATCH IN EFFECT UNTIL 7 PM SUNDAY...

ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025>066-072>074-
020830-
/O.EXP.KJAN.FW.W.0002.000000T0000Z-101002T0000Z/
/O.CON.KJAN.FW.A.0004.000000T0000Z-101004T0000Z/
ASHLEY-CHICOT-MOREHOUSE-WEST CARROLL-EAST CARROLL-RICHLAND-
MADISON LA-FRANKLIN LA-CATAHOULA-TENSAS-CONCORDIA-BOLIVAR-
SUNFLOWER-LEFLORE-GRENADA-CARROLL-MONTGOMERY-WEBSTER-CLAY-LOWNDES-
CHOCTAW-OKTIBBEHA-WASHINGTON-HUMPHREYS-HOLMES-ATTALA-WINSTON-
NOXUBEE-ISSAQUENA-SHARKEY-YAZOO-MADISON MS-LEAKE-NESHOBA-KEMPER-
WARREN-HINDS-RANKIN-SCOTT-NEWTON-LAUDERDALE-CLAIBORNE-COPIAH-
SIMPSON-SMITH-JASPER-CLARKE-JEFFERSON-ADAMS-FRANKLIN MS-LINCOLN-
LAWRENCE-JEFFERSON DAVIS-COVINGTON-JONES-MARION-LAMAR-FORREST-
725 PM CDT FRI OCT 1 2010

...FIRE WEATHER WATCH REMAINS IN EFFECT THROUGH SUNDAY EVENING...
...RED FLAG WARNING HAS EXPIRED...

THE RED FLAG WARNING IS NO LONGER IN EFFECT. A FIRE WEATHER WATCH
REMAINS IN EFFECT THROUGH SUNDAY EVENING AT 7 PM. 

HIGH FIRE WEATHER CONDITIONS WILL CONTINUE ACROSS THE ARKLAMISS
REGION THROUGH SUNDAY. RELATIVE HUMIDITY VALUES EACH DAY WILL BE FROM
18 TO 25 PERCENT...WITH THE LOWEST VALUES ALONG THE MISSISSIPPI
RIVER REGION. ADDITIONALLY...GUSTY NORTHERLY WINDS OF 10 TO 15 MPH
WITH GUSTY WINDS OF AROUND 20 MPH CAN BE EXPECTED FOR SATURDAY AFTERNOON.
FOR SUNDAY NORTH WINDS WILL BE 10 TO 20 MPH WITH GUSTS ARUOND 25 MPH
IN THE AFTERNOON. THEREFORE REDFLAG WARNINGS MAY BECOME REQUIRED FOR
SATURDAY AND SUNDAY.

THE FIRE DANGER ACROSS THE ARKLAMISS REGION HAS BEEN ENHANCED BY
THE LACK OF RAINFALL DURING THE PAST MONTH OR SO. DUE TO THE VERY
DRY SOIL CONDITIONS ALREADY IN PLACE...AREA FIRE AGENCIES IN
SOUTHEAST ARKANSAS...NORTHEAST LOUISIANA...AND CENTRAL
MISSISSIPPI HAVE INDICATED AN INCREASE IN FIRE DANGER AND FIRE
ACTIVITY...AND THEY DISCOURAGE OUTDOOR BURNING. AN EXPANDING
PORTION OF THE ARKLAMISS REGION NOW HAS LOCAL BURNING BANS IN
EFFECT...AND MORE BANS ARE EXPECTED IN THE COMING DAYS.
ADDITIONAL RED FLAG WARNINGS MAY HAVE TO BE ISSUED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE
RED FLAG WARNINGS.

&&

$$

17

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jackson, MS wrote its last area forecast discussion before this red flag warning went out at Sep 30, 7:25 PM CDT, 7 hours 56 minutes earlier.

Area forecast discussion, Sep 30, 7:25 PM CDT, 7 hours 56 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE JACKSON MS
725 PM CDT THU SEP 30 20100

.UPDATE...HAVE ALLOWED THE RED FLAG WARNING TO EXPIRE AND WILL CONTINUE
THE FIRE WEATHER WATCH UNTIL 00Z SUNDAY. THE FORECAST LOOKS ON TRACK WITH
THE DRY FRONT COMING THROUGH FOR TONIGHT...GIVING THE REGION LOWS IN
THE LOWER TO MIDDLE 50S./17/

./PREVIOUS DISCUSSION...357 PM CDT THU SEP 30 2010

...FIRE DANGER GROWING FOR THE REGION...

.DISCUSSION...SHORT TERM(TONIGHT THROUGH SUNDAY) FOLLOWING NEAR
RECORD DRY CONDITIONS FOR THE MONTH OF SEPTEMBER IN SEVERAL CWFA
LOCATIONS...THE FIRE DANGER CONCERNS ARE GROWING AS WE HEAD INTO THE
MONTH OF OCTOBER. NLY WINDS HAVE BEEN MORE IMPRESSIVE THAN EXPECTED
TODAY WITH GUSTS FREQUENTLY ABOVE 20 MPH FOR THE ERN 2/3 OF THE AREA
WHILE MINIMUM RELATIVE HUMIDITIES HAVE STAYED BELOW 25 PERCENT FOR
SEVERAL HOURS FOR MOST LOCATIONS. AT LEAST 2 TO 3 MORE AFTERNOONS OF
THESE CONDITIONS ARE VERY POSSIBLE GOING THROUGH THE WEEKEND AND THUS
THE RAISED FIRE WEATHER CONCERNS EXTENDING THE FIRE WEATHER WATCH
THROUGH SATURDAY.

OTHERWISE...LONGWAVE UPPER TROUGHING WILL PERSIST ACROSS THE ERN
CONUS THROUGH THE WEEKEND WITH A HIGH-AMPLITUDE RIDGE AXIS OVER THE
CENTRAL AND W CONUS. THIS OVERALL PATTERN WILL SUPPORT SUBSIDENT
NWLY FLOW ALOFT ACROSS OUR AREA THROUGH THE WEEKEND MEANING DROUGHT
CONDITIONS WILL ONLY WORSEN. A REINFORCING DRY SURFACE FRONT
CURRENTLY DIVING SWD ACROSS THE MID SOUTH HAS KICKED UP A CUMULUS
FIELD PUSHING 25KTS IN FORWARD SPEED. THE FRONT DROPS THROUGH ALL
OUR AREAS TONIGHT AND WILL LIKELY HOLD UP TEMPS SLIGHTLY FROM
PREVIOUS NIGHTS...ALL LOCATIONS STAYING IN THE 50S. MODEL CONSENSUS
IS FOR PWAT VALUES FALLING INTO THE 0.35-0.45-INCH RANGE IN THE WAKE
OF THIS FRONT ON FRIDAY AS NLY WINDS SHOULD AVERAGE 14-20KTS WITH
GUSTS OVER 25KTS AT TIMES. SURFACE DEWPOINTS ARE EXPECTED TO FALL
INTO THE U30S TO L40S ACROSS THE REGION FRIDAY...ESPECIALLY ALONG
THE MS RIVER PER LATEST NAM12 RUNS.

ABOUT THE BEST NEWS AHEAD...AFTERNOON TEMPERATURES WILL BE AVERAGING
5-8F DEGREES COOLER THAN TODAY AND THESE READINGS OF 78-83F SHOULD BE
THE MAXES ON SATURDAY AS WELL. MAV GUIDANCE GENERALLY ACCEPTED WITH
ADJUSTMENTS TOWARD LOWER AFTERNOON DEWPOINTS OF THE NAM12 MODEL./40/

LONGER TERM(SUNDAY THROUGH THURSDAY)...THERE IS NARY A DROP OF RAIN
TO BE FOUND IN THE MEDIUM RANGE MODELS BEFORE THE MIDDLE OF NEXT WEEK
AS THE LONG WAVE PATTERN HOLDS TOUGH. THE NET RESULT FOR OUR REGION
SHOULD BE BELOW NORMAL TEMPERATURES STARTING SUNDAY. THE GFS/SREF
DEVELOP A RATHER SHARP POSITIVELY TILTED TROUGH ACROSS THE OHIO
VALLEY AND OVER OUR CWA BY SUNDAY WHILE THE ECMWF CLOSES A LOW OFF
OVER THE OHIO VALLEY BY SUNDAY. THE GFS/SREF HAVE A 1030MB HIGH
CENTERED OVER THE MID MISSISSIPPI VALLEY SUNDAY WHILE THE ECMWF IS
FARTHER NORTH WITH THE HIGH CENTERED OVER THE NORTHERN PLAINS. EITHER
SOLUTION WILL HELP SEND A SHOT OF REINFORCING COOL DRY AIR SOUTHWARD
INTO OUR REGION THAT WILL BRING COOLER THAN NORMAL TEMPERATURES FOR
SUNDAY AND LAST THROUGH MID WEEK.

AFTERNOON HIGHS SUNDAY THROUGH TUESDAY WILL BE IN THE 70S WITH LOWS
IN THE 40S. THE GFS IS MORE PROGRESSIVE THAN THE ECMWF WITH THE UPPER
LEVEL TROUGH AND SFC HIGH WHICH IT SHIFTS EAST THROUGH WEDNESDAY. THE
ECMWF ON THE OTHER HAND...FORMS AN OMEGA BLOCK WITH ANOTHER CLOSED
LOW OVER THE WESTERN CONUS AND RIDGING OVER THE CENTRAL CONUS BY
TUESDAY. THE ECMWF TAKES THE ASSOCIATED SFC HIGH SOUTH OVER OUR AREA
THROUGH WEDNESDAY INSTEAD OF SHIFTING IT EAST. AGAIN...EITHER WAY THE
GULF OF MEXICO WILL REMAIN CLOSED TO US AND WL MAINTAIN A COOL DRY
AIRMASS OVER THE REGION THROUGH THURSDAY. THE 00Z GFS MOS WAS CLOSE
TO THE ENSEMBLE MEANS AND GENERALLY ACCEPTED THROUGH THE LONG TERM.

MAYBE A BREAK IN THE DRYNESS HINTED FOR ABOUT COLUMBUS DAY...WE CAN
ONLY HOPE SO. /22/40/

&&

.FIRE WEATHER...VERY DRY SOIL CONDITIONS CONTINUE WITH KEETCH-BYRAM
DROUGHT INDICES IN EXCESS OF 700 ACROSS A LARGE PART OF THE FORECAST
AREA. WORSENING DROUGHT CONDITIONS ARE EXPECTED AND ADDITIONAL
COUNTIES BEING ADDED TO BURN BAN LIST ALREADY IN EFFECT. MANY AREAS
ARE EXPECTED TO EXPERIENCE CRITICAL RELATIVE HUMIDITY VALUES DURING
THE WATCH DURATION. RELATIVE HUMIDITY VALUES ARE EXPECTED TO ONLY
RECOVER TO THE 70-80 PERCENT LEVEL TONIGHT BEFORE FALLING OUT TO
CLOSE TO 20 PERCENT FRIDAY AFTERNOON AND 25-30 PERCENT SATURDAY.

20-FT WIND SPEEDS ARE EXPECTED TO RANGE FROM 15 TO 20 MPH FOR FRIDAY
AND ANOTHER RED FLAG WARNING WILL LIKELY BE NEEDED FROM ABOUT MID
MORNING THROUGH THE AFTERNOON HOURS. WINDS SHOULD BE A BIT LOWER ON
SATURDAY AND MORE MARGINAL FOR WARNING CRITERIA OVERALL. THUS...THE
RED FLAG CONDITIONS SHOULD EXPIRE THIS EVENING HOWEVER THE FIRE
WEATHER WATCH HAS BEEN EXTENDED THROUGH SATURDAY EVENING FOR NOW
AND WILL BE A DAY-TO-DAY DECISION./40/

&&

.AVIATION...GENERALLY VFR CONDITIONS WITH CLEAR SKIES ARE EXPECTED
TONIGHT THROUGH FRIDAY NIGHT. NORTHERLY WINDS AT 10 TO 15 KT WITH
GUSTS TO 20-25 KT ARE EXPECTED AGAIN FRIDAY 15Z-23Z IN WAKE OF A
COLD FRONT THAT WILL MOVE ACROSS THE REGION TONIGHT.. NORTHERLY
WINDS WILL BE A BIT WEAKER FRIDAY NIGHT. /27/

&&

.PRELIMINARY POINT TEMPS/POPS...
JACKSON       55  82  48  80 /   0   0   0   0
MERIDIAN      53  83  45  80 /   0   0   0   0
VICKSBURG     56  81  47  80 /   0   0   0   0
HATTIESBURG   55  84  48  81 /   0   0   0   0
NATCHEZ       56  81  49  79 /   0   0   0   0
GREENVILLE    53  80  49  80 /   0   0   0   0
GREENWOOD     53  80  48  80 /   0   0   0   0

&&

.JAN WATCHES/WARNINGS/ADVISORIES...
MS...FIRE WEATHER WATCH THROUGH SATURDAY EVENING FOR MSZ018-019-
     025>066-072>074.

LA...FIRE WEATHER WATCH THROUGH SATURDAY EVENING FOR LAZ007>009-015-
     016-023>026.

AR...FIRE WEATHER WATCH THROUGH SATURDAY EVENING FOR ARZ074-075.

&&
Hazardous weather outlook, Sep 30, 2:08 PM CDT, 13 hours 13 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE JACKSON MS
208 PM CDT THU SEP 30 2010

ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025>066-072>074-
011915-
ASHLEY-CHICOT-MOREHOUSE-WEST CARROLL-EAST CARROLL-RICHLAND-
MADISON LA-FRANKLIN LA-CATAHOULA-TENSAS-CONCORDIA-BOLIVAR-
SUNFLOWER-LEFLORE-GRENADA-CARROLL-MONTGOMERY-WEBSTER-CLAY-LOWNDES-
CHOCTAW-OKTIBBEHA-WASHINGTON-HUMPHREYS-HOLMES-ATTALA-WINSTON-
NOXUBEE-ISSAQUENA-SHARKEY-YAZOO-MADISON MS-LEAKE-NESHOBA-KEMPER-
WARREN-HINDS-RANKIN-SCOTT-NEWTON-LAUDERDALE-CLAIBORNE-COPIAH-
SIMPSON-SMITH-JASPER-CLARKE-JEFFERSON-ADAMS-FRANKLIN MS-LINCOLN-
LAWRENCE-JEFFERSON DAVIS-COVINGTON-JONES-MARION-LAMAR-FORREST-
208 PM CDT THU SEP 30 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL MISSISSIPPI...
NORTHEAST LOUISIANA...AND EXTREME SOUTHEAST ARKANSAS.

.DAY ONE...TONIGHT AND FRIDAY...

THE FIRE WEATHER WATCH CONTINUES THROUGH FRIDAY EVENING. ON FRIDAY...THE
COMBINATION OF VERY DRY VEGETATION...MINIMUM RELATIVE HUMIDITY VALUES
OF 20 TO 25 PERCENT DURING THE AFTERNOON...AND NORTHERLY WINDS OF 10
TO 20 MPH WITH HIGHER GUSTS WILL RESULT IN ELEVATED FIRE DANGER
CONDITIONS. ELEVATED FIRE DANGER IS EXPECTED TO CONTINUE INTO THE
WEEKEND...AND AREA FIRE AGENCIES DISCOURAGE ANY OUTDOOR BURNING. A RED
FLAG WARNING COULD AGAIN BECOME NECESSARY ON FRIDAY.

.DAYS TWO THROUGH SEVEN...FRIDAY NIGHT THROUGH WEDNESDAY...

BREEZY AND EVEN DRIER CONDITIONS WILL CONTINUE INTO THIS WEEKEND. AS
A RESULT...THE FIRE WEATHER WATCH CONTINUES THROUGH SATURDAY
EVENING...AND COULD BE EXTENDED INTO SUNDAY AND EVEN INTO THE
BEGINNING OF NEXT WEEK.

.SPOTTER CALL TO ACTION STATEMENT...
THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND
EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER
OPERATIONS IS NOT EXPECTED THROUGH NEXT WEDNESDAY.

FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT
WWW.SRH.NOAA.GOV/JAN. THIS INCLUDES THE GRAPHICAL HAZARDOUS
WEATHER OUTLOOK.

27

The office that day

Everything else NWS Jackson, MS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Oct 1, 3:21 AM CDTFire Weather WatchJANAdams, Attala, Bolivar, Carroll, Choctaw, Claiborne and 41 more48 hr

Nearby

Red Flag Warnings in Mississippi, 2010Red Flag Warnings in Louisiana, 2010Red Flag Warnings in Arkansas, 2010Every red flag warning in 2010

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.